# SDR MALA020590

- Difficulty date: October 1, 2002
- Submitted: October 2, 2002
- Operation: Air carrier
- Aircraft: N435XJ
- Make and model: Saab 340B
- Aircraft serial: 340B435
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: 13051002
- Part serial: 627
- Condition: Malfunctioned
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER GETTING AIRBORNE ON FLIGHT NR 3321, GEAR WAS IN TRANSIT.   FA REPORTED SMELLING AND SEEING SMOKE UNDER SEAT 2D COMING OUT FLOOR VENT.  SUPPLEMENTAL AIR WAS NOT ON AT TIME.  DECLARED EMERGENCY, COMPLETED QRH LANDED NORMALLY.  AIR RETURN TO DTW.  MAINTENANCE FOUND SMELL COMING FROM UNDER CENTER AISLE FLOOR BOARDS.  INSPECTED WIRING AND COMPONENTS UNDER FLOOR BOARD FOUND STRONG ELECTRICAL SMELL FROM AUX AIR COMP MOTOR AND MOTOR INOP GRAND RAN A/C AND OPERATED ALL SYSTEMS, NO EFFECTS NOTED EXCEPT AUX AIR COND.  MAINTENANCE REMOVED AND REPLACED FWD AUX HEATER.  REPLACED AFT AUX HEATER.  REPLACED MID AUX HEATER PN 1305100-2 IAW AUXILIARY ELECTRICAL HEATING SYSTEM.
